What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 9, 1:39 PM CST, 3 hours 3 minutes earlier.
Area forecast discussion, Jul 9, 1:39 PM CST, 3 hours 3 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
239 PM CDT Sat Jul 9 2022
...HOT AND STORMY WEATHER EXPECTED THROUGH THIS EVENING...
.DISCUSSION...
Tonight and Sunday...A weakening in the ridge that's been over
the region this week, is allowing a trough to slowly settle south
and into the forecast area. As a result, a frontal boundary will
likewise sink south into and through the forecast area this
evening into Sunday. Thanks to the hot conditions, coupled with a
very unstable air mass over the area, and forcing from the front,
showers and storms will continue to develop ahead of the front
into this evening, with some convective organization possible
along the front itself.
A "Slight Risk" of severe storms exists across mainly northern,
central, and eastern portions of the CWA for the remainder of the
afternoon and into tonight. Some storms could be severe during this
time and produce damaging wind gusts between 60-70 mph. Elsewhere, a
"Marginal Risk" for isolated severe storms exists. Damaging wind
gusts will again be the primary concern with the most intense storms.
Rain chances will shift over southern portions of the CWA on Sunday,
as the boundary continues moving south. While northerly flow sets
up over the region in the front's wake, it unfortunately won't much
with the humid conditions as dew points will remain in the low and
middle 70s. That said, highs on Sunday will be slightly "cooler",
but they'll still warm into the lower 90s. Some late morning and
afternoon heat index values over areas mainly south of the
Interstate 20 corridor, could range between 106-110 at times. While
a "Heat Advisory" may be needed on Sunday for portions of this area,
it's currently a tough call to make as convection along the
front could be a big spoiler in conditions getting this hot. /19/
Sunday Night through Saturday...Upper ridging will continue to
retrograde into the Four Corners region with northerly flow aloft
across the Lower Mississippi Valley. A northern stream trough will
swing through the Northern Plains and into the Ohio Valley by
Tuesday. At the surface, a weak frontal boundary across northern
Mississippi will gradually ooze south towards the I-20 corridor
through Tuesday afternoon. This will keep diurnally driven rain
chances confined mainly along and south of the I-20 corridor
through early next week as drier air (mid 60s dewpoints) filters
into northern portions of the area. This will be the only
noticeable change behind the boundary as temperatures will remain
in the low to mid 90s. At the same time, a Tropical Upper
Tropospheric Trough (TUTT) and associated upper low is forecast to
shift into the Gulf of Mexico as it becomes sandwiched between
upper ridging. Weak surface low pressure may develop along the
Gulf Coast, which coupled with the TUTT, will lead to increased
rain chances across the Pine Belt on Tuesday. Cloud cover will
also keep temperatures here below the 90 degree mark.
By mid to late next week, the frontal boundary stalled in the
vicinity of the I-20 corridor will lift back north allowing deep
tropical moisture to return to much of the area. Continued influence
from the weakening TUTT along with the aforementioned moisture
return will allow for increasing rain chances Wednesday and
Thursday. Cloud cover will also keep temperatures in check, but the
airmass will be rather soupy. As with any summer storms, wet
microburst potential will need to be assessed on a daily basis. In
addition, locally heavy rainfall and isolated flash flooding cannot
be ruled out, especially across the Pine Belt. Will keep the
HWO/graphics clear of hazards for now as any flood threat will be
driven on the mesoscale and difficult to pinpoint at this timeframe.
A return to northerly flow late in the period may bring another
surge of drier air into the area late next week into the weekend
which would once again confine diurnally driven precipitation across
the southern tier. /TW/
&&
.AVIATION...
18Z TAF discussion:
VFR flight categories will persist at area TAF sites through much
of the remainder of the day. Convection breaking out along and
ahead of a cold front that push into the area this evening, could
bring brief bouts of MVFR/IFR ceilings and/or visibilities to
sites from late afternoon into tonight. Some storms could be
severe and capable of producing damaging winds between 52- 61
knots. During early Sunday morning, low clouds developing across
much of the area, will result in flight categories falling to a
mix of MVFR/IFR status through much of the morning hours. /19/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 74 90 73 93 / 73 42 5 13
Meridian 74 91 73 93 / 79 59 11 23
Vicksburg 74 91 73 94 / 49 24 2 7
Hattiesburg 76 93 74 92 / 62 78 32 46
Natchez 75 92 74 93 / 50 43 10 16
Greenville 74 89 72 93 / 44 7 0 1
Greenwood 74 92 72 96 / 48 12 0 2
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Excessive Heat Warning until 8 PM CDT this evening for MSZ018-
019-025>045-047>050-053>055-059>062.
Heat Advisory until 8 PM CDT this evening for MSZ046-051-052-
056>058-063>066-072>074.
LA...Excessive Heat Warning until 8 PM CDT this evening for
LAZ007>009-015-016-023>026.
AR...Excessive Heat Warning until 8 PM CDT this evening for ARZ074-
075.
&&
19/TWHazardous weather outlook, Jul 9, 1:45 PM CST, 2 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
245 PM CDT Sat Jul 9 2022
ARZ074-075-MSZ018-034-101100-
Ashley-Chicot-Bolivar-Washington-
245 PM CDT Sat Jul 9 2022
This hazardous weather outlook is for portions of southeast
Arkansas, and northwest Mississippi.
.DAY ONE...Tonight and Sunday
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...The rest of this afternoon through tonight
DANGEROUS HEAT
THREAT...Extreme
TIMING...Through the remainder of this afternoon
The rest of this afternoon through tonight, isolated severe
thunderstorms are possible. Some thunderstorms could produce
damaging wind gusts.
(https://www.weather.gov/images/jan/graphicast/2.png)
Through the remainder of this afternoon, extreme heat is expected
with peak heat index values in excess of 110 degrees for multiple
days. Heat stroke continues to be a major concern with outdoor
activity.
(https://www.weather.gov/images/jan/graphicast/1.png)
.DAYS TWO THROUGH SEVEN...Sunday night through Friday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight.
MSZ019-025>027-035-036-041-042-101100-
Sunflower-Leflore-Grenada-Carroll-Humphreys-Holmes-Sharkey-Yazoo-
245 PM CDT Sat Jul 9 2022
This hazardous weather outlook is for portions of central
Mississippi, north central Mississippi, northwest Mississippi,
and west central Mississippi.
.DAY ONE...Tonight and Sunday
SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...The rest of this afternoon through tonight
DANGEROUS HEAT
THREAT...Extreme
TIMING...Through the remainder of this afternoon
The rest of this afternoon through tonight, severe thunderstorms
are possible. Some thunderstorms could produce damaging winds
between 60 and 70 mph.
(https://www.weather.gov/images/jan/graphicast/2.png)
Through the remainder of this afternoon, extreme heat is expected
with peak heat index values in excess of 110 degrees for multiple
days. Heat stroke continues to be a major concern with outdoor
activity.
(https://www.weather.gov/images/jan/graphicast/1.png)
.DAYS TWO THROUGH SEVEN...Sunday night through Friday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight.
MSZ028>033-037>039-043>045-050-101100-
Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Attala-Winston-
Noxubee-Madison MS-Leake-Neshoba-Scott-
245 PM CDT Sat Jul 9 2022
This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, north central Mississippi,
and northeast Mississippi.
.DAY ONE...Tonight and Sunday
SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...The rest of this afternoon through tonight
DANGEROUS HEAT
THREAT...Significant
TIMING...Through the remainder of this afternoon
The rest of this afternoon through tonight, severe thunderstorms
are possible. Some thunderstorms could produce damaging winds
between 60 and 70 mph.
(https://www.weather.gov/images/jan/graphicast/2.png)
Through the remainder of this afternoon, dangerous heat expected
with peak heat values in excess of 110 degrees. Heat stroke will
be a significant concern with outdoor activity.
(https://www.weather.gov/images/jan/graphicast/1.png)
.DAYS TWO THROUGH SEVEN...Sunday night through Friday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight.
LAZ007-015-016-023>026-MSZ047>049-053>055-059>062-101100-
Morehouse-Richland-Madison LA-Franklin LA-Catahoula-Tensas-
Concordia-Warren-Hinds-Rankin-Claiborne-Copiah-Simpson-Jefferson-
Adams-Franklin MS-Lincoln-
245 PM CDT Sat Jul 9 2022
This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, south central Mississippi,
southwest Mississippi, and west central Mississippi.
.DAY ONE...Tonight and Sunday
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...The rest of this afternoon through tonight
DANGEROUS HEAT
THREAT...Significant
TIMING...Mainly through the rest of this afternoon
The rest of this afternoon through tonight, isolated severe
thunderstorms are possible. Some thunderstorms could produce
damaging wind gusts.
(https://www.weather.gov/images/jan/graphicast/2.png)
Mainly through the rest of this afternoon, dangerous heat
expected with peak heat values in excess of 110 degrees. Heat
stroke will be a significant concern with outdoor activity.
(https://www.weather.gov/images/jan/graphicast/1.png)
.DAYS TWO THROUGH SEVEN...Sunday night through Friday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight.
LAZ008-009-MSZ040-101100-
West Carroll-East Carroll-Issaquena-
245 PM CDT Sat Jul 9 2022
This hazardous weather outlook is for portions of northeast
Louisiana, and west central Mississippi.
.DAY ONE...Tonight and Sunday
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...The rest of this afternoon through tonight
DANGEROUS HEAT
THREAT...Extreme
TIMING...Mainly through the rest of this afternoon
The rest of this afternoon through tonight, isolated severe
thunderstorms are possible. Some thunderstorms could produce
damaging wind gusts.
(https://www.weather.gov/images/jan/graphicast/2.png)
Mainly through the rest of this afternoon, extreme heat is
expected with peak heat index values in excess of 110 degrees for
multiple days. Heat stroke continues to be a major concern with
outdoor activity.
(https://www.weather.gov/images/jan/graphicast/1.png)
.DAYS TWO THROUGH SEVEN...Sunday night through Friday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight.
MSZ046-051-052-058-101100-
Kemper-Newton-Lauderdale-Clarke-
245 PM CDT Sat Jul 9 2022
This hazardous weather outlook is for portions of east central
Mississippi.
.DAY ONE...Tonight and Sunday
SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...The rest of this afternoon through tonight
DANGEROUS HEAT
THREAT...Elevated
TIMING...Through the remainder of this afternoon
The rest of this afternoon through tonight, severe thunderstorms
are possible. Some thunderstorms could produce damaging winds
between 60 and 70 mph.
(https://www.weather.gov/images/jan/graphicast/2.png)
Through the remainder of this afternoon, dangerous heat likely
with peak heat index values ranging from 106 to 110 degrees. Heat
exhaustion will be likely with outdoor activity.
(https://www.weather.gov/images/jan/graphicast/1.png)
.DAYS TWO THROUGH SEVEN...Sunday night through Friday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight.
MSZ063>065-072>074-101100-
Lawrence-Jefferson Davis-Covington-Marion-Lamar-Forrest-
245 PM CDT Sat Jul 9 2022
This hazardous weather outlook is for portions of south central
Mississippi, and southeast Mississippi.
.DAY ONE...Tonight and Sunday
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...The rest of this afternoon through tonight
DANGEROUS HEAT
THREAT...Elevated
TIMING...This afternoon and again Sunday
The rest of this afternoon through tonight, isolated severe
thunderstorms are possible. Some thunderstorms could produce
damaging wind gusts.
(https://www.weather.gov/images/jan/graphicast/2.png)
This afternoon and again sunday, dangerous heat likely with peak
heat index values ranging from 106 to 110 degrees. Heat
exhaustion will be likely with outdoor activity.
(https://www.weather.gov/images/jan/graphicast/1.png)
.DAYS TWO THROUGH SEVEN...Sunday night through Friday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight.
MSZ057-101100-
Jasper-
245 PM CDT Sat Jul 9 2022
This hazardous weather outlook is for portions of east central
Mississippi.
.DAY ONE...Tonight and Sunday
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...The rest of this afternoon through tonight
DANGEROUS HEAT
THREAT...Elevated
TIMING...Through the remainder of this afternoon
The rest of this afternoon through tonight, isolated severe
thunderstorms are possible. Some thunderstorms could produce
damaging wind gusts.
(https://www.weather.gov/images/jan/graphicast/2.png)
Through the remainder of this afternoon, dangerous heat likely
with peak heat index values ranging from 106 to 110 degrees. Heat
exhaustion will be likely with outdoor activity.
(https://www.weather.gov/images/jan/graphicast/1.png)
.DAYS TWO THROUGH SEVEN...Sunday night through Friday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight.
MSZ056-066-101100-
Smith-Jones-
245 PM CDT Sat Jul 9 2022
This hazardous weather outlook is for portions of central
Mississippi, and southeast Mississippi.
.DAY ONE...Tonight and Sunday
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...The rest of this afternoon through tonight
DANGEROUS HEAT
THREAT...Elevated
TIMING...Mainly through the rest of this afternoon
The rest of this afternoon through tonight, isolated severe
thunderstorms are possible. Some thunderstorms could produce
damaging wind gusts.
(https://www.weather.gov/images/jan/graphicast/2.png)
Mainly through the rest of this afternoon, dangerous heat likely
with peak heat index values ranging from 106 to 110 degrees. Heat
exhaustion will be likely with outdoor activity.
(https://www.weather.gov/images/jan/graphicast/1.png)
.DAYS TWO THROUGH SEVEN...Sunday night through Friday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight.
19
&&
...HAZARD LEGEND...
*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.
*DANGEROUS HEAT*
Extreme...Extreme heat is expected with peak heat index values
in excess of 110 degrees for multiple days. Heat stroke continues
to be a major concern.
Significant...Dangerous heat expected with peak heat index values
in excess of 110 degrees. Heat stroke will be a significant
concern.
Elevated...Dangerous heat likely with peak heat index values
ranging from 106 to 110 degrees. Heat exhaustion will be likely.
Limited...Caution is advised for possible dangerous heat as
heat index values peak near 105 degrees. Heat exhaustion will
be possible.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN Home page...
https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
https://www.weather.gov/jan/safe
Latest Weather Briefing...
https://www.weather.gov/jan/weather_briefing
Tropical page...
https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
@NWSJacksonMS
Follow NWS JAN on Youtube...
https://www.youtube.com/user/NWSJacksonMiss
...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...
Storm Prediction Center (SPC)...
https://www.spc.noaa.gov/
Meso Analysis...
https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
https://www.spc.noaa.gov/products/outlook/
Storm Reports...
https://www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Jul 9, 2:59 PM CST, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Jackson MS
359 PM CDT Sat Jul 9 2022
MSZ018-019-092145-
Sunflower MS-Bolivar MS-
359 PM CDT Sat Jul 9 2022
...A strong thunderstorm will impact portions of northeastern
Sunflower and northeastern Bolivar Counties through 445 PM CDT...
At 359 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Deeson, or 11 miles north of Shelby, moving
southeast at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Deeson around 410 PM CDT.
Shelby around 430 PM CDT.
Other locations impacted by this storm include Winstonville, Duncan
and Alligator.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northwestern Mississippi.
&&
LAT...LON 3412 9066 3399 9066 3399 9045 3387 9045
3390 9097 3396 9098 3397 9096 3398 9096
3402 9099 3402 9090 3403 9089 3406 9089
3408 9087 3410 9088 3409 9092 3412 9095
TIME...MOT...LOC 2059Z 321DEG 16KT 3411 9080
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
86Special weather statement, Jul 9, 4:12 PM CST, 30 minutes before
Special Weather Statement
National Weather Service Jackson MS
512 PM CDT Sat Jul 9 2022
MSZ029-030-092300-
Clay MS-Webster MS-
512 PM CDT Sat Jul 9 2022
...A strong thunderstorm will impact portions of northeastern Webster
and west central Clay Counties through 600 PM CDT...
At 509 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Clarkson, or 14 miles west of Montpelier, moving
east at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Clarkson around 525 PM CDT.
Cumberland around 540 PM CDT.
Montpelier around 600 PM CDT.
Other locations impacted by this storm include Mantee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
north central and northeastern Mississippi.
&&
LAT...LON 3359 8893 3365 8929 3372 8929 3372 8919
3374 8919 3374 8904 3375 8903 3376 8893
TIME...MOT...LOC 2209Z 276DEG 15KT 3373 8921
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
86Special weather statement, Jul 9, 4:14 PM CST, 28 minutes before
Special Weather Statement
National Weather Service Jackson MS
514 PM CDT Sat Jul 9 2022
MSZ030-092300-
Clay MS-
514 PM CDT Sat Jul 9 2022
...A strong thunderstorm will impact portions of Clay County through
600 PM CDT...
At 514 PM CDT, Doppler radar was tracking a strong thunderstorm over
Griffith, or 8 miles southeast of Montpelier, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Pala Alto around 525 PM CDT.
West Point around 550 PM CDT.
Tibbee around 555 PM CDT.
Waverly around 600 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern Mississippi.
&&
LAT...LON 3354 8850 3355 8853 3353 8855 3351 8860
3353 8867 3357 8867 3357 8900 3370 8896
3375 8872 3368 8872 3368 8850 3365 8852
3364 8850 3362 8851 3361 8850
TIME...MOT...LOC 2214Z 271DEG 14KT 3364 8882
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
86Special weather statement, Jul 9, 4:24 PM CST, 18 minutes before
Special Weather Statement
National Weather Service Jackson MS
524 PM CDT Sat Jul 9 2022
MSZ018-019-092315-
Sunflower MS-Bolivar MS-
524 PM CDT Sat Jul 9 2022
...A strong thunderstorm will impact portions of northeastern
Sunflower and northeastern Bolivar Counties through 615 PM CDT...
At 524 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mound Bayou, or near Shelby, moving southeast at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Rome around 550 PM CDT.
Parchman around 555 PM CDT.
Drew around 600 PM CDT.
Other locations impacted by this storm include Winstonville and
Duncan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
north central and northwestern Mississippi.
&&
LAT...LON 3407 9066 3399 9066 3399 9045 3369 9045
3401 9098 3402 9099 3402 9090 3408 9087
3410 9088 3409 9092 3412 9095 3412 9084
TIME...MOT...LOC 2224Z 299DEG 17KT 3394 9067
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
86Special weather statement, Jul 9, 4:35 PM CST, 7 minutes before
Special Weather Statement
National Weather Service Jackson MS
535 PM CDT Sat Jul 9 2022
MSZ029-030-032-033-092300-
Oktibbeha MS-Clay MS-Choctaw MS-Webster MS-
535 PM CDT Sat Jul 9 2022
...A strong thunderstorm will impact portions of northeastern
Choctaw, northwestern Oktibbeha, southeastern Webster and
southwestern Clay Counties through 600 PM CDT...
At 535 PM CDT, Doppler radar was tracking a strong thunderstorm over
Maben, or 14 miles southwest of Montpelier, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northeastern
Choctaw, northwestern Oktibbeha, southeastern Webster and
southwestern Clay Counties, including the following locations...
Walthall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
central, north central and northeastern Mississippi.
&&
LAT...LON 3351 8930 3365 8929 3361 8898 3358 8898
3358 8888 3347 8885
TIME...MOT...LOC 2235Z 278DEG 14KT 3353 8908
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
86Special weather statement, Jul 9, 4:37 PM CST, 5 minutes before
Special Weather Statement
National Weather Service Jackson MS
537 PM CDT Sat Jul 9 2022
MSZ025>027-092330-
Carroll MS-Grenada MS-Leflore MS-
537 PM CDT Sat Jul 9 2022
...A strong thunderstorm will impact portions of northwestern
Carroll, southwestern Grenada and northeastern Leflore Counties
through 630 PM CDT...
At 537 PM CDT, Doppler radar was tracking a strong thunderstorm near
Money, or 7 miles north of Greenwood, moving southeast at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Avalon around 550 PM CDT.
Greenwood around 555 PM CDT.
Teoc around 610 PM CDT.
Malmaison around 625 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
north central Mississippi.
&&
LAT...LON 3366 8989 3340 9009 3361 9031 3372 9020
3372 9014 3377 9014
TIME...MOT...LOC 2237Z 306DEG 15KT 3361 9022
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
86NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1038087, 1038088, 1038089, 1038090, 1038086, 1038092, 1038093, 1038091, 1038094, 1038095, 1038096, 1038097, 1038098, 1038099, 1038362, 1038363, 1038365, 1038364, 1038360, 1038366, 1038361, 1038367.